MAUDE Adverse Event Report: MERIT MEDICAL IRELAND LTD CAVITY CREATION.DFINE®.POWERCURVE; NAVIGATING OSTEOTOME

MERIT MEDICAL IRELAND LTD CAVITY CREATION.DFINE®.POWERCURVE; NAVIGATING OSTEOTOME
Model Number 00884450296523
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a vertebral augmentation [kyphoplasty] post-procedure, the tip of the navigating osteotome detached within the patient's vertebral body.The first level augmentation was successful.During the second level augmentation the physician noticed that the osteotome would not articulate.After a few minutes of manipulation, the device was successfully removed however, the physician noted that the tip had detached within the patient.The tip was not retrieved from the patient's vertebral body.Fluoroscopy demonstrated that the broken tip was wedged within a vertebral pedicle.The physician did not want to attempt a pedicle plasty.The patient was discharged without additional consequences.The physician will continue to monitor.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was examined visually.The complaint is confirmed.The root cause is attributed to use error.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
CAVITY CREATION.DFINE®.POWERCURVE
Common Device Name
NAVIGATING OSTEOTOME
Manufacturer (Section D)
MERIT MEDICAL IRELAND LTD
parkmore business park west
ballybrit
galway,
EI 
MDR Report Key9799476
Report Number9616662-2020-00003
Device Sequence Number14307438
Product Code LXH
UDI-Device Identifier00884450296523
UDI-Public00884450296523
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number00884450296523
Device Catalogue NumberPWR-2011L/A
Device Lot NumberPWL-1708-28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1